Alert archive / Missouri / Areal Flood Warnings in 2013

Areal Flood Warning 7, NWS St. Louis, MO

March 11, 20134 counties in Missouri

NWS St. Louis, MO issued this areal flood warning at Mar 11, 2013, 7:31 PM CDT for 4 counties in Missouri. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 11, 2013, 7:31 PM CDT (00:31 UTC)
Expired
Mar 12, 2013, 1:30 PM CDT
In force
18 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Audrain County, MO, Boone County, MO, Monroe County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Mar 11, 6:17 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 11, 6:17 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT MON MAR 11 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 331 PM CDT MON MAR 11 2013

(TONIGHT)

MAIN CONCERN FOR TONIGHT IS HOW LONG LOW CLOUDS WILL HANG AROUND AND THEIR
EFFECTS ON TEMPERATURES BEHIND DEPARTING CYCLONE OVER LOWER
MICHIGAN. MODELS OFTEN ARE TOO FAST ERODING LOW CLOUD COVER IN THESE
TYPES OF SITUATIONS...HOWEVER THE 1200 UTC NAM/GFS DO LOOK LIKE THEY
HAVE A GOOD HANDLE ON THE WESTERN EDGE OF THE CLOUD DECK AND USED A BLEND
OF THESE TWO FOR PRIMARY INPUT TO SKY GRIDS. THIS YIELDS DECREASING
CLOUDS WSW-ENE TONIGHT WITH THE CLOUDINESS CONDITIONS STAYING OVER
NE MO AND W/C IL WHERE LL CAA WILL CONTINUE UNDER CYCLONIC FLOW
ALOFT. TEMPERATURES TONIGHT ARE FORECAST TO BE SEASONALLY COLD
WITH LOWS RANGING FROM THE MID 20S TO NEAR FREEZING.

GOSSELIN

&&

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 331 PM CDT MON MAR 11 2013

(TUESDAY - WEDNESDAY)

ANOTHER MIDLEVEL SYSTEM WITHIN NW FLOW ALOFT WILL COME OUT OF
SASKATCHEWAN THIS EVENING DEEPEN WITH TIME AND TRAVEL INTO CENTRAL
WISCONSIN BY 1800 UTC TUESDAY. THIS IMPULSE WILL ACT TO DEEPEN THE
LONGWAVE TROUGH EAST OF THE ROCKY MOUNTAINS. A SECONDARY SHOT OF
COLDER AIR WILL COME IN TOMORROW WITH THIS SECOND IMPULSE AS WELL AS
LOW CLOUD COVER ONCE AGAIN. TEMPERATURES AGAIN WILL BE PROBLEMATIC
DURING THIS PERIOD. MAV/MET MOS NUMBERS ARE 5+ DEGREES APART ON
TUESDAY AND LEANED EVER SO SLIGHTLY TOWARD COOLER MET GUIDANCE
(ESPECIALLY UP NORTH) GIVEN EXPECTED INCREASING LOW CLOUD COVER AND
STRENGTHENING CAA THROUGHOUT THE DAY. HIGH TEMPERATURES ARE FORECAST
TO RANGE FROM THE UPPER 30S UP NORTH TO LOW 50S OVER FAR SE MO. KEPT
SCH POPS FOR RAIN/SNOW OVER NE MO AND W/C IL WHERE STRONGEST
MIDLEVEL FORCING FOR ASCENT WILL BE LOCATED ALONG/AHEAD OF TRACK OF
500-HPA VORTICITY MAXIMA.

SKIES WILL GRADUALLY CLEAR ON TUESDAY NIGHT FROM WEST TO EAST. WENT
AOB COOLEST GUIDANCE IN AREAS WITH CLEAR SKIES EXPECTED...ROUGHLY IN
C MO IN CLOSE PROXIMITY TO SFC RIDGE AXIS WHICH RESULTED IN L/M 20S.
FURTHER EAST...FAVORED WARMER MET DUE TO MORE CLOUD COVER WITH LOWS
IN THE UPPER 20S TO NEAR 30 DEGREES.

STRONG WAA WILL COMMENCE ON WEDNESDAY ESPECIIALY OVER WESTERN
SECTIONS OF THE AREA. WITH CLEAR OR MOSTLY CLEAR SKIES
EXPECTED...WENT SEVERAL DEGREES ABOVE MODEL CONSENSUS AS NWP
GUIDANCE HAS BEEN MUCH TOO COOL LATE THIS WINTER/EARLY THIS SPRING
WITH FULL SUNSHINE.

(THURSDAY - MONDAY)

DRY WEATHER WITH MODERATING TEMPERATURES ARE EXPECTED DURING THE
THURSDAY THROUGH FRIDAY TIMEFRAME UNDER INCREASING MIDLEVEL HEIGHTS
AND 850-HPA TEMPERATURES. FRIDAY IS STILL LOOKING LIKE THE WARMEST
DAY AS 850-HPA TEMPERATURES RANGE FROM +6-+12C FROM EAST TO WEST.
HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE 60S...WITH SOME AREAS OVER
CENTRAL AND SOUTHEAST MISSOURI APPROACHING 70F.

A COLD FRONT IS PROGGED TO MOVE THROUGH FRIDAY NIGHT/EARLY SATURDAY
AND BRING SEASONAL TEMPERATURES BY SUNDAY. MIDLEVEL FLOW BECOMES
ZONAL BY SATURDAY NIGHT WITH SEVERAL EMBEDDED SHORTWAVES BRINGING
CHC POPS FOR RAIN AS SFC FRONT STALLS OUT SOMEWHERE TO OUR SOUTH
AND MAY WAVER BACK AND FORTH. ANOTHER GOOD CHC AT RAIN IS EXPECTED
ON MONDAY AS A STRONGER SHORTWAVE AMPLIFIES TO THE LEE OF THE
NORTHERN ROCKIES AND A SFC WAVE DEVELOPS AND DEEPENS ALONG THE
AFOREMENTIONED BAROCLINIC ZONE. INTERESTING TO NOTE THAT LATEST
ECMWF IS MUCH COLDER AT LOW LEVELS AND VERBATIM WOULD ACTUALLY
BRING A CHANCE AT SNOW OR AT LEAST A RAIN/SNOW MIX ON SAT
NIGHT/SUNDAY. HOWVER...ITS LOW LEVEL TEMPS LOOKED TOO COLD GIVEN
UPPER-LEVEL FLOW REGIME SO FOR NOW DID NOT TAKE THIS SCENARIO INTO
ACCOUNT IN OFFICIAL FORECAST. ALL IN ALL...LOOKS LIKE A POTENTIALLY MOIST
AND UNSETTLED WX PATTERN MAY RETURN FOR THE LATTER PART OF THIS
WEEKEND AND LASTING INTO EARLY NEXT WEEK.

GOSSELIN

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 544 PM CDT MON MAR 11 2013

EWD PROGRESSING BACK EDGE OF LOW LEVEL CLOUDS...AROUND 2500 FT
ASSOCIATED WITH LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION
WILL CLEAR OUT OF COU AROUND 00Z TUE...AND ADVECT E OF THE REST
OF THE TAF SITES...FURTHER E AROUND 03Z TUE. SHOULD JUST BE SOME
HIGH LEVEL CLOUDS FOR LATE EVNG AND OVERNIGHT. ANOTHER NW FLOW
SHORTWAVE AND REINFORCING COLD FRONT WILL BRING ANOTHER SHOT OF
LOW LEVEL CLOUDS TO THE FORECAST AREA TUE. THESE MVFR...LOW LEVEL
CLOUDS SHOULD MAKE IT INTO UIN BY LATE TUE MRNG AND INTO THE REST
OF THE TAF SITES DURING THE AFTN. W-NWLY SFC WINDS WILL WEAKEN
THIS EVNG...AND THEN PICK UP AGAIN TUE MRNG AND BECOME GUSTY.

SPECIFICS FOR KSTL...EWD ADVANCING CLEARING LINE SHOULD MAKE IT TO
STL AROUND 03Z TUE...WITH JUST HIGH CLOUDS FOR LATE TGT AND TUE
MRNG. ANOTHER BATCH OF LOW LEVEL CLOUDS SHOULD ADVECT SEWD INTO
STL TUE AFTN. THESE CLOUDS SHOULD BE AROUND 3000 FT IN HEIGHT. WLY
SFC WIND WILL WEAKEN THIS EVNG. THESE WLY SFC WINDS WILL BECOME
RELATIVELY STRONG AND GUSTY AGAIN LATE TUE MRNG INTO THE AFTN.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     31  47  27  46 /  10  10  20   0
QUINCY          26  38  22  41 /  10  20  20   0
COLUMBIA        27  44  22  46 /  10  10   0   0
JEFFERSON CITY  27  47  23  47 /   5   5   0   0
SALEM           30  46  30  41 /  10  10  20   0
FARMINGTON      27  52  25  48 /   5   5   5   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 11, 3:52 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT MON MAR 11 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 PM CDT MON MAR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:27 PM CDTRiver Flood WarningLSXJefferson, Saint Louis60 hr
Mar 11, 10:21 PM CDTRiver Flood WarningLSXLewis8 days
Mar 11, 10:21 PM CDTRiver Flood WarningLSXMarion7 days
Mar 11, 10:21 PM CDTRiver Flood WarningLSXPerry, Sainte Genevieve8 days
Mar 12, 12:42 PM CDTRiver Flood WarningLSXMarion5 days
Mar 12, 12:42 PM CDTRiver Flood WarningLSXSaint Charles8 days
Mar 11, 10:05 PM CDTRiver Flood WarningLSXPike, Scott71 hr
Mar 12, 12:05 PM CDTRiver Flood WarningLSXBrown8 days
Mar 12, 12:05 PM CDTRiver Flood WarningLSXMorgan, Pike6 days

Nearby

Areal Flood Warnings in Missouri, 2013Every areal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.